Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 129, NWS Denver/Boulder, CO

July 10, 20116 counties in Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 10, 2011, 2:12 PM MDT for 6 counties in Colorado. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2011, 2:12 PM MDT (20:12 UTC)
Expired
Jul 10, 2011, 3:00 PM MDT
In force
48 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adams County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Jefferson County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 46 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 2:21 PM MDTTSTM WND GST 75Sw Superior, CO
Jul 10, 2:30 PM MDTTSTM WND GST 582 S Lafayette, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
2266 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

170 
WUUS55 KBOU 102012
SVRBOU
COC001-013-014-031-059-123-102100-
/O.NEW.KBOU.SV.W.0129.110710T2012Z-110710T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
212 PM MDT SUN JUL 10 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JEFFERSON COUNTY IN NORTHEAST COLORADO
  SOUTHEASTERN BOULDER COUNTY IN NORTHEAST COLORADO
  NORTHWESTERN ADAMS COUNTY IN NORTHEAST COLORADO
  WEST CENTRAL DENVER COUNTY IN NORTHEAST COLORADO
  SOUTHWESTERN WELD COUNTY IN NORTHEAST COLORADO
  BROOMFIELD COUNTY IN NORTHEAST COLORADO

* UNTIL 300 PM MDT

* AT 212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT
  65 MPH. THIS STORM WAS LOCATED OVER ROCKY FLATS...OR 17 MILES      
  NORTHWEST OF DENVER...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORODELL...
  WHITE RANCH OPEN SPACE...SUPERIOR...ROCKY FLATS...PLATTEVILLE...
  NIWOT...LOUISVILLE...LAFAYETTE...FREDERICK...FORT LUPTON...
  FIRESTONE...FEDERAL HEIGHTS...ERIE...ELDORADO SPRINGS...DACONO...
  BRIGHTON...BARR LAKE...WHEAT RIDGE...WESTMINSTER...THORNTON...
  NORTHGLENN...SOUTHERN LONGMONT...NORTHWESTERN LAKEWOOD...GOLDEN...
  NORTHWESTERN DENVER...COMMERCE CITY...BROOMFIELD...BOULDER AND
  ARVADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

&&

LAT...LON 4026 10483 3988 10473 3967 10526 4003 10534
TIME...MOT...LOC 2012Z 231DEG 19KT 3990 10519
WIND...HAIL 60MPH <.75IN

$$


BAKER
3 follow-up statements
486 
WWUS55 KBOU 102035
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
235 PM MDT SUN JUL 10 2011

COC031-059-102044-
/O.CAN.KBOU.SV.W.0129.000000T0000Z-110710T2100Z/
JEFFERSON CO-DENVER CO-
235 PM MDT SUN JUL 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL DENVER AND
NORTHEASTERN JEFFERSON COUNTIES IS CANCELLED...

LAT...LON 3988 10473 3979 10504 3979 10505 3981 10506
      3991 10505 3990 10508 3990 10509 4007 10514
      4026 10483
TIME...MOT...LOC 2034Z 258DEG 28KT 3995 10498

$$

COC001-013-014-123-102100-
/O.CON.KBOU.SV.W.0129.000000T0000Z-110710T2100Z/
BOULDER CO-ADAMS CO-WELD CO-BROOMFIELD CO-
235 PM MDT SUN JUL 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR BROOMFIELD...SOUTHWESTERN WELD...NORTHWESTERN ADAMS AND
SOUTHEASTERN BOULDER COUNTIES...

AT 234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT
65 MPH.  THIS STORM WAS LOCATED OVER EASTERN BROOMFIELD...OR 15 MILES
NORTH OF DENVER...MOVING EAST AT 30 MPH.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLATTEVILLE...LAFAYETTE...FREDERICK...FORT LUPTON...FIRESTONE...
FEDERAL HEIGHTS...ERIE...DACONO...BRIGHTON...BARR LAKE...EASTERN
WESTMINSTER...THORNTON...NORTHGLENN...NORTHWESTERN DENVER...NORTHERN
COMMERCE CITY...BROOMFIELD AND EASTERN ARVADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY
LIGHTNING

SMALL HAIL...INTENSE RAINFALL AND STRONG DAMAGING WINDS ARE LIKELY 
WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM 
PASSES.

&&

LAT...LON 3988 10473 3979 10504 3979 10505 3981 10506
      3991 10505 3990 10508 3990 10509 4007 10514
      4026 10483
TIME...MOT...LOC 2034Z 258DEG 28KT 3995 10498
WIND...HAIL 60MPH <.75IN

$$


BAKER
814 
WWUS55 KBOU 102055
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
255 PM MDT SUN JUL 10 2011

COC013-102103-
/O.CAN.KBOU.SV.W.0129.000000T0000Z-110710T2100Z/
BOULDER CO-
255 PM MDT SUN JUL 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOULDER COUNTY IS
CANCELLED...

LAT...LON 3988 10473 3983 10493 3987 10493 3992 10494
      3996 10497 3997 10499 3999 10500 4015 10501
      4026 10483
TIME...MOT...LOC 2053Z 258DEG 28KT 3998 10479

$$

COC001-014-123-102100-
/O.CON.KBOU.SV.W.0129.000000T0000Z-110710T2100Z/
ADAMS CO-WELD CO-BROOMFIELD CO-
255 PM MDT SUN JUL 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR NORTHEASTERN BROOMFIELD...SOUTHWESTERN WELD AND NORTHWESTERN
ADAMS COUNTIES...

AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT
60 MPH.  THIS STORM WAS LOCATED 3 MILES WEST OF BRIGHTON...OR 18
MILES NORTH OF DENVER...MOVING EAST AT 30 MPH.

AT 221 PM MDT...AN AUTOMATED WIND SENSOR NEAR SUPERIOR RECORDED A 
PEAK WIND GUST TO 75 MPH.   

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLATTEVILLE...FREDERICK...FORT LUPTON...FIRESTONE...DACONO...
BRIGHTON...BARR LAKE...NORTHWESTERN DENVER INTERNATIONAL AIRPORT...
EASTERN THORNTON...NORTHEASTERN NORTHGLENN...NORTHERN COMMERCE CITY
AND NORTHEASTERN BROOMFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY
LIGHTNING

SMALL HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH 
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM 
PASSES.

&&

LAT...LON 3988 10473 3983 10493 3987 10493 3992 10494
      3996 10497 3997 10499 3999 10500 4015 10501
      4026 10483
TIME...MOT...LOC 2053Z 258DEG 28KT 3998 10479
WIND...HAIL 60MPH <.75IN

$$


BAKER
563 
WWUS55 KBOU 102100
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
300 PM MDT SUN JUL 10 2011

COC001-014-123-102106-
/O.EXP.KBOU.SV.W.0129.000000T0000Z-110710T2100Z/
ADAMS CO-WELD CO-BROOMFIELD CO-
300 PM MDT SUN JUL 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROOMFIELD...
SOUTHWESTERN WELD AND NORTHWESTERN ADAMS COUNTIES WILL EXPIRE AT 300
PM MDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

HOWEVER THIS THUNDERSTORM MAY STILL PRODUCE WIND GUST AS TO AROUND 
45 MPH...HEAVY RAINFALL AND SMALL HAIL UNTIL 3:30 PM MDT AS IT RACES 
ACROSS SOUTHEAST WELD...EXTREME NORTHEAST DENVER AND NORTHWEST ADAMS 
COUNTIES.    

LAT...LON 3988 10473 3983 10493 3987 10493 3992 10494
      3996 10497 3997 10499 3999 10500 4015 10501
      4026 10483
TIME...MOT...LOC 2056Z 258DEG 28KT 3998 10476

$$


BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:08 AM MDT, 11 hours 4 minutes earlier.

Area forecast discussion, Jul 10, 3:08 AM MDT, 11 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
308 AM MDT SUN JUL 10 2011

.SHORT TERM...SUBTROPICAL MOISTURE IN WSW FLOW ALOFT WILL CONTINUE
OVER THE AREA THRU TONIGHT.  TRYING TO TIME WEAK FEATURES EMBEDDED
IN THIS FLOW IS NEARLY IMPOSSIBLE HOWEVER ONE FEATURE LOOKS TO BE
MOVING ENE ACROSS NERN CO EARLY THIS MORNING WHILE ANOTHER ONE IS
MOVING ACROSS WRN COLORADO.  THUS WILL KEEP SCT POPS FOR MOST AREAS
THIS AFTN AND EVENING.  THE LAST FEW NIGHTS TSTMS HAVE CONTINUED
PAST MIDNIGHT OVER PORTIONS OF THE NERN PLAINS SO WILL KEEP CHC POPS
FOR THOSE AREAS OVERNIGHT.  SOUNDINGS SHOW AFTN CAPES FM 500-1000
J/KG ALONG THE FRONT RANGE WITH HIGHER VALUES FURTHER EAST OVER THE
PLAINS.  ONCE AGAIN MAY SEE SOME ISOLD SVR STORMS OVER THE PLAINS
WITH MARGINAL HAIL AND GUSTY WINDS.  A FEW SPOTS COULD SEE SOME
LOCALLY HEAVY RAINFALL MUCH LIKE OCCURRED ON SAT.  HIGHS TODAY LOOK
TO BE A FEW DEGREES WARMER OVER NERN CO BASED ON LATEST 850-700 MB
TEMPS.

.LONG TERM...MODELS SHOW THE UPPER RIDGE CENTER TO STAY OVER THE
LOWER MISSISSIPPI VALLEY MONDAY THROUGH TUESDAY.  MODELS AGAIN HAVE
A WEAK UPPER TROUGH/CLOSED LOW AROUND THE TEXAS PANHANDLE FROM
MONDAY AFTERNOON INTO MID DAY TUESDAY.  THE FLOW ALOFT WILL MAINLY
BE LIGHT AND SOUTHWESTERLY...HOWEVER...THE UPPER FLOW BECOMES WEAK
NORTHEAST TO SOUTHEASTERLY OVER THE EASTERN HALF OF THE CWA MONDAY
EVENING INTO TUESDAY MORNING.  THE QG VERTICAL VELOCITY FIELDS HAVE
WEAK UPWARD VERTICAL VELOCITY PROGGED FOR THE CWA MONDAY THROUGH
TUESDAY EVENING.  NORMAL DIURNAL LOW LEVEL WIND TRENDS SHOULD
PREVAIL MONDAY AND MONDAY NIGHT...THEN A SURGE OF SLIGHTLY COOLER
AIR AND UPSLOPE FLOW MOVES INTO THE PLAINS AND LOWER FOOTHILLS
TUESDAY...CONTINUING TUESDAY NIGHT.  FOR MOISTURE...THERE IS PLENTY
MONDAY THROUGH TUESDAY NIGHT.  LOW LEVEL DEW POINT PROGGS HAVE LOWER
50S TO MID 60F READINGS FOR THE PLAINS AND FOOTHILLS MONDAY THROUGH
TUESDAY NIGHT.  IN FACT...THERE IS AN AREA OF 70 F DEWPOINTS OVER
THE FAR NORTHEAST CORNER ON TUESDAY.  PRECIPITABLE WATER AMOUNTS ARE
IN THE 1.00 TO 1.50 INCH RANGE MONDAY THROUGH TUESDAY NIGHT.  THE
DECENT CAPE FOR LATE DAY MONDAY IS OVER THE FOOTHILLS...NORTHERN
URBAN CORRIDOR...AND NORTHERN BORDER ZONES.  PRETTY DECENT CAPE IS
PROGGED OVER ALL THE PLAINS LATE DAY TUESDAY.  LAPSE RATES ARE NOT
VERY STEEP THROUGH THE PERIODS...BUT THE LOW LEVEL STABILITY OVER
THE EASTERN PLAINS WITH THE SURGE ON TUESDAY IS GONE BY LATE IN THE
DAY.  THE QPF FIELDS ARE GROSSLY OUT OF AGREEMENT BETWEEN THE GFS
AND NAM...ONCE AGAIN.  THE NAM HAS VERY LITTLE MEASURABLE RAINFALL
ON MONDAY...WITH A BIT MORE ON TUESDAY.  THE GFS HAS TWO ORDERS OF
MAGNITUDE MORE RAINFALL IN SOME SPOTS BOTH DAYS.  SINCE I BELIEVE
THE FETCH OF MOISTURE WILL CONTINUE...WILL GO WITH PERSISTENCE.
TUESDAY LOOKS REALLY MOIST...SO THERE WILL LIKELY BE SOME AREAS WITH
PLENTY OF RAINFALL.  FOR POPS...PERSISTENCE.  WILL GO WITH 30-50%S
FOR LATE IN THE DAY...AND 10-20%S OVERNIGHT.  FOR
TEMPERATURES...WILL GO WITH PERSISTENCE ON MONDAY...THEN TUESDAY
LOOKS 2-4C COOLER.  FOR THE LATER DAYS...WEDNESDAY THROUGH SATURDAY
...MODELS KEEP THE UPPER RIDGE CENTER SOUTHEAST AND EAST OF COLORADO
ALL FOUR DAYS.  SOUTHWESTERLY FLOW ALOFT IS PROGGED ALL FOUR DAYS.
THE MEXICAN MOISTURE FETCH LOOKS TO CONTINUE THROUGH THE
PERIODS...BUT IT DOES LOOK A BIT DRIER WEDNESDAY AND THURSDAY.

&&

.AVIATION...ONCE AGAIN MAY SEE SCT TSTMS AFFECT THE AIRPORT ANYTIME
BETWEEN 21Z AND 02Z WITH BRIEF MVFR CONIDITONS IF A STRONGER STORM
MOVES ACROSS.  TEMP-DEWPOINT SPREADS MAY BE A BIT LARGER TODAY WHICH
MAY CAUSE GUSTY OUTFLOW WINDS OF 40-50 MPH FOR A BRIEF PERIOD OF
TIME AS WELL.

&&

.HYDROLOGY...SOME THUNDERSTORMS TODAY WILL PRODUCE HEAVY RAIN. MOST
OF THE STORMS WILL BE MOVING AT 15 MPH WHICH WILL LIMIT THE DURATION
OF HEAVY RAIN. THERE IS A LOW THREAT OF FLOODING IN THE FOOTHILLS
BURN AREAS AS MOST STORMS SHOULD PRODUCE LESS THAN ONE HALF INCH OF
RAIN.

SNOWMELT WILL REMAIN HIGH IN STREAMS DRAINING THE REMAINING HIGHER
ELEVATION SNOWPACK...AND AREAS THAT GET SIGNIFICANT RAIN THE NEXT
FEW DAYS WILL SEE RISES ON ALREADY SWOLLEN STREAMS. HIGH RELEASES
ALSO CONTINUE FROM RESERVOIRS IN GRAND AND SUMMIT COUNTIES. THIS
WILL KEEP RIVERS IN THESE AREAS AT BANKFULL. DILLON RESERVOIR IS
NEARLY FULL...THERE WOULD BE HIGHER RELEASES INTO THE BLUE RIVER IF
IT DOES FILL. CURRENT FORECASTS ARE FOR THE SNOWMELT TO DECREASE
BEFORE THAT TIME BUT IF THERE WERE HEAVY RAINFALL ACROSS THAT BASIN
THE PICTURE WOULD CHANGE.

FLOOD ADVISORIES...

   HEADWATERS OF THE COLORADO RIVER AND ST LOUIS CREEK IN EASTERN
GRAND COUNTY UNTIL LATE SUNDAY EVENING.
   BIG THOMPSON RIVER THROUGH ESTES PARK IN LARIMER COUNTY THROUGH
MONDAY NIGHT.
   BLUE RIVER IN SUMMIT COUNTY THROUGH MONDAY
&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

RPK/RJK
Hazardous weather outlook, Jul 10, 10:42 AM MDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1042 AM MDT SUN JUL 10 2011

COZ030>051-111200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1042 AM MDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

EXPECT ANOTHER ROUND OF SCATTERED THUNDERSTORMS DEVELOPING BY EARLY
THIS AFTERNOON IN THE MOUNTAINS AND FOOTHILLS AND THEN SPREAD
EASTWARD ACROSS THE NORTHEAST PLAINS FROM LATE AFTERNOON INTO THE
EVENING HOURS.  THE STORMS WILL BE VERY SIMILAR TO YESTERDAY...WITH
THE HEAVY RAIN BEING THE MAIN EVENT AS FREEZING LEVELS REMAIN
HIGH...AND STORM SPEEDS WILL BE SLIGHTLY SLOWER THAN YESTERDAY.
LOCALLY HEAVY RAIN UP TO AN INCH IN 30 MINUTES COULD OCCUR WITH A
FEW STORMS. STORMS WILL ALSO PRODUCE SOME SMALL HAIL AND GUSTY WINDS
WITH SLIGHTLY LARGER HAIL POSSIBLE OVER THE NORTHEAST PLAINS.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE NORTHEAST
PLAINS OF COLORADO WITH HAIL TO ONE INCH IN DIAMETER ALONG WITH WIND
GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
DEVELOP MONDAY AND TUESDAY. SOME OF THE THUNDERSTORMS WILL PRODUCE
HEAVY RAINFALL AND LOCALIZED FLOODING. DRIER AIR WILL MOVE INTO THE
AREA WEDNESDAY. HOWEVER...ISOLATED TO SCATTERED THUNDERSTORMS WILL
STILL BE POSSIBLE THROUGH THE REST OF THE THE WEEKEND AND INTO NEXT
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT RAINFALL
REPORTS WILL BE APPRECIATED.

KRIEDERMAN/MEIER

In the hours before

Special weather statement, Jul 10, 1:57 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
157 PM MDT SUN JUL 10 2011

COZ035-036-039-040-102045-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY CO-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
157 PM MDT SUN JUL 10 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHERN JEFFERSON COUNTY
  SOUTHEASTERN BOULDER COUNTY
  WEST CENTRAL ADAMS COUNTY
  WEST CENTRAL DENVER COUNTY
  BROOMFIELD COUNTY

AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO AROUND 45 MPH. THIS
STORM WAS LOCATED 4 MILES NORTH OF BERGEN PARK...OR 21 MILES WEST OF
DENVER...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WHITE RANCH
OPEN SPACE...SUPERIOR...ROCKY FLATS...KITTREDGE...IDLEDALE...FEDERAL
HEIGHTS...EVERGREEN...BERGEN PARK...WHEAT RIDGE...WESTMINSTER...
WESTERN THORNTON...NORTHGLENN...NORTHERN LAKEWOOD...GOLDEN...
NORTHWESTERN DENVER...BROOMFIELD AND ARVADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS FROM THE STORM MAY BLOW AROUND LOOSE OBJECTS SUCH
AS OUTDOOR PATIO FURNITURE AND TRASH CANS. WIND BLOWN RAINFALL MAY
ALSO SHARPLY REDUCE VISIBILITIES.

&&

LAT...LON 4000 10502 3986 10492 3970 10507 3961 10538
      3987 10539
TIME...MOT...LOC 1955Z 244DEG 31KT 3976 10532

BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:04 AM MDTAreal Flood AdvisoryBOUWashington3 hr
Jul 10, 9:45 AM MDTAreal Flood AdvisoryBOUJackson48 hr
Jul 10, 1:57 PM MDTSpecial Weather StatementBOUBroomfield48 min
Jul 10, 3:14 PM MDTSpecial Weather StatementBOUArapahoe61 min
Jul 10, 3:20 PM MDTSpecial Weather StatementBOUWeld55 min
Jul 10, 3:28 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert51 min
Jul 10, 3:41 PM MDTSpecial Weather StatementBOUDouglas64 min
Jul 10, 4:37 PM MDTSpecial Weather StatementBOUElbert53 min
Jul 10, 4:58 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert, Lincoln53 min
Jul 10, 5:29 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert, Lincoln, Washington54 min
Jul 10, 5:58 PM MDTAreal Flood AdvisoryBOUBoulder92 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.